Jump to content

Marckieparkie: Paxil Withdrawal Morning Panic


Marckieparkie

Recommended Posts

Marckieparkie

I am currently withdrawing from Paxil. Did a too fast taper, crashed bad, and have reinstated. I seem to be somewhat (compared to being out of my mind) stabilized after 3 months of reinstatement.

 

However, my daily routine aside from poor sleep quality, is that I feel very anxious with panic barely under control from about 5:00 AM until noon'ish. The rest of the day I am functional and actually have periods where I feel almost normal.

Does anybody experiencing Paxil (or any SSRI) withdrawal have this symptom pattern?

 

Before using Paxil I never had any of these symptoms. I took it for mild seasonal depression annually for 4 months. Each year it was harder and harder to get off. I should have paid closer attention.

Link to post

Try this link Mark

http://survivingantidepressants.org/index.php?/topic/33-reducing-cortisol-and-waking-with-panic-or-anxiety/

 

Morning panic is quit a withdrawal normal thing.  
 

You can start your own thread here to tell us about your history and it will remain your place for all your things... your own little bit of real estate on SA

 

http://survivingantidepressants.org/index.php?/forum/3-introductions-and-updates/

 

People will reply to your questions there too. 

 

this may be helpful 

http://survivingantidepressants.org/index.php?/topic/405-tips-for-tapering-off-paxil-paroxetine/

 

BUT since you used paxil only 4 months every year I would suggest you talk to Alto about what to do next as I think you may be a special case... she may just pop in to welcome you.. till then welcome to SA 

your in the right place 

WARNING THIS WILL BE LONG
Had a car accident in 85
Codeine was the pain med when I was release from hosp continuous use till 89
Given PROZAC by a specialist to help with nerve pain in my leg 89-90 not sure which year
Was not told a thing about it being a psych med thought it was a pain killer no info about psych side effects I went nuts had hallucinations. As I had a head injury and was diagnosed with a concussion in 85 I was sent to a head injury clinic in 1990 five years after the accident. I don't think they knew I had been on prozac I did not think it a big deal and never did finish the bottle of pills. I had tests of course lots of them. Was put into a pain clinic and given amitriptyline which stopped the withdrawal but had many side effects. But I could sleep something I had not done in a very long time the pain lessened. My mother got cancer in 94 they switched my meds to Zoloft to help deal with this pressure as I was her main care giver she died in 96. I stopped zoloft in 96 had withdrawal was put on paxil went nutty quit it ct put on resperidol quit it ct had withdrawal was put on Effexor... 2years later celexa was added 20mg then increased to 40mg huge personality change went wild. Did too fast taper off Celexa 05 as I felt unwell for a long time prior... quit Effexor 150mg ct 07 found ****** 8 months into withdrawal learned some things was banned from there in 08 have kept learning since. there is really not enough room here to put my history but I have a lot of opinions about a lot of things especially any of the drugs mentioned above.
One thing I would like to add here is this tidbit ALL OPIATES INCREASE SEROTONIN it is not a huge jump to being in chronic pain to being put on an ssri/snri and opiates will affect your antidepressants and your thinking.

As I do not update much I will put my quit date Nov. 17 2007 I quit Effexor cold turkey. 

http://survivingantidepressants.org/index.php?/topic/1096-introducing-myself-btdt/

There is a crack in everything ..That's how the light gets in :)

Link to post
  • Moderator Emeritus

Welcome Marckieparkie,

I moved you post from symptoms to our introductions section. You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want.

 

What dose of paxil are you on now?  What symptoms are you still having since reinstating?

 

These drugs are not supposed to be continually started and stopped, they change the way the brain and nervous system work and each change causes disruption and destabilization, which takes time to recover from.  I think, perhaps all the starting and stopping over the years may have caught up with you.

 

The link btdt provided has information about how to safely taper paxil, but you probably need to hold longer before you start tapering again.

 

Please also read:

 

Why Taper By 10% of My Dosage?

 

About reinstating and stabilizing to stop withdrawal symptoms

 

Are you currently taking any other medications?

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to post
Marckieparkie

Thanks btdt that link on morning panic answered my question 100%. It is indeed a very common symptom.

 

It is something I will have to tolerate while it slowly goes away. Knowing this makes it much easier to deal with.

 

Thankfully forums like this exist where people in similiar situations can support each other.

 

Regards,

Marc

Link to post
Marckieparkie

Hi Petunia,

In retrospect all the annual starting and stopping each year over a 12 year period really really caught up to me. The SAD thing is the last two winters I had began using light therapy for my winter depression and had cut the dose to only 12.5mg of Paxil CR and felt much better than the 25mg before the introduction of light therapy.

 

Long term Paxil did more harm than good in my case. Had I known that light therapy, fish oil, exercise,

socializing, etc were so effective I would not have needed the Paxil in my case.

 

Regards,

Marc

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy